Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 343, NWS Wilmington, OH

August 25, 20115 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 25, 2011, 3:34 AM EDT for 5 counties in Ohio. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2011, 3:34 AM EDT (07:34 UTC)
Expired
Aug 25, 2011, 4:00 AM EDT
In force
26 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Clark County, OH, Fayette County, OH, Greene County, OH, Madison County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 43 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 3:38 AM EDTTSTM WND DMGCedarville, OHLARGE BRANCHES BROKEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 9:18 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3854 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
1.8
Supercell composite
15.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WUUS51 KILN 250734
SVRILN
OHC023-047-057-097-129-250800-
/O.NEW.KILN.SV.W.0343.110825T0734Z-110825T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
334 AM EDT THU AUG 25 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FAYETTE COUNTY IN CENTRAL OHIO...
  SOUTHERN MADISON COUNTY IN CENTRAL OHIO...
  NORTHWESTERN PICKAWAY COUNTY IN CENTRAL OHIO...
  EXTREME SOUTHERN CLARK COUNTY IN WEST CENTRAL OHIO...
  CENTRAL GREENE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 400 AM EDT.

* AT 327 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
  WILBERFORCE...MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JAMESTOWN...
  JEFFERSONVILLE...
  MOUNT STERLING...
  BLOOMINGBURG...

IN ADDITION...BELL CENTER...SELMA...GLADSTONE...ROSEMOOR...SHADY
GROVE...SOUTH SOLON...OCTA AND BOOKWALTER ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 64 AND 88...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3981 8323 3959 8323 3961 8394 3979 8394
TIME...MOT...LOC 0734Z 270DEG 41KT 3970 8382

$$
2 follow-up statements
798 
WWUS51 KILN 250750
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 AM EDT THU AUG 25 2011

OHC023-047-057-097-129-250800-
/O.CON.KILN.SV.W.0343.000000T0000Z-110825T0800Z/
CLARK OH-FAYETTE OH-GREENE OH-MADISON OH-PICKAWAY OH-
350 AM EDT THU AUG 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR NORTHWESTERN PICKAWAY...SOUTHERN MADISON AND NORTHERN FAYETTE
COUNTIES IN CENTRAL OHIO...AND EASTERN GREENE AND EXTREME
SOUTHEASTERN CLARK COUNTIES IN WEST CENTRAL OHIO...

AT 344 AM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
BELL CENTER...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
JEFFERSONVILLE...MOUNT STERLING AND BLOOMINGBURG.

IN ADDITION...SOUTH SOLON...OCTA...BOOKWALTER...DEER CREEK LAKE...
PANCOASTBURG...MADISON MILLS AND MIDWAY ARE NEAR THE PATH OF THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3961 8388 3979 8388 3981 8323 3959 8323
TIME...MOT...LOC 0750Z 272DEG 39KT 3969 8365

$$
016 
WWUS51 KILN 250758
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
358 AM EDT THU AUG 25 2011

OHC023-047-057-097-129-250808-
/O.EXP.KILN.SV.W.0343.000000T0000Z-110825T0800Z/
CLARK OH-FAYETTE OH-GREENE OH-MADISON OH-PICKAWAY OH-
358 AM EDT THU AUG 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PICKAWAY...
SOUTHERN MADISON AND NORTHERN FAYETTE COUNTIES IN CENTRAL OHIO...AND
EASTERN GREENE AND EXTREME SOUTHEASTERN CLARK COUNTIES IN WEST
CENTRAL OHIO WILL EXPIRE AT 400 AM EDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3961 8388 3979 8388 3981 8323 3959 8323
TIME...MOT...LOC 0758Z 272DEG 39KT 3969 8354

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:21 AM EDT, 13 minutes earlier.

Area forecast discussion, Aug 25, 3:21 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
321 AM EDT THU AUG 25 2011

.SYNOPSIS...
A COLD FRONT WILL EXIT THE OHIO VALLEY EARLY THIS MORNING. HIGH
PRESSURE OVER THE GREAT LAKES AND UPPER MIDWEST WILL THEN BUILD
AND REMAIN A STABILIZING AND DRYING FORCE OVER THE OHIO VALLEY
THROUGH THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT WILL BE SITUATED OVER SRN CWA TOWARDS DAYBREAK AND
CONTINUE EASTWARD. THUNDERSTORMS WILL LIKELY CONTINUE TO POP ALONG
IT BUT A STABLE BOUNDARY LAYER FROM THE RAIN THAT HAS ALREADY
OCCURRED WILL HELP LIMIT ANY STRONG WINDS FROM REACHING THE
SURFACE. THE INSTABILITY HAS DROPPED OFF SIGNIFICANTLY EARLY THIS
MORNING AS THE UPPER LEVEL FORCING HAS PUSHED WELL EAST. HAVE
DROPPED THE WATCH EARLY THIS MORING A FEW HOURS AHEAD OF SCHEDULE.

NORTHERLY WINDS AND STABLE AND DRIER AIR WILL QUICKLY FILTER INTO
KENTUCKY AND THE LOWER SCIOTO VALLEY BY LATE MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
STRATUS DECK BEHIND THE FRONT EARLY THIS EVENING WILL BREAK UP AS
THE NIGHT PROGRESSES. GENERALLY CLEAR SKIES AND A COOL...DRY
AIRMASS WILL BE FOUND IN THE OHIO VALLEY THROUGH THE WEEKEND.
TEMPERATURES WILL GRADUALLY WARM BUT THE AIR SHOULD REMAIN DRY IN
NORTHERLY FLOW.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE AND DRY CONDITIONS WILL BE PRESENT ACROSS THE AREA
THROUGH MOST OF THE LONG TERM PERIOD.  A WEAK SHORT WAVE WILL MOVE
THROUGH THE AREA MONDAY NIGHT.  MOISTURE IS LIMITED WITH THIS
FEATURE AND THEREFORE LIMITED PRECIPITATION CHANCES TO A SLIGHT
CHANCE ACROSS MAINLY NORTHERN PORTIONS OF THE FA.  TEMPERATURES WILL
GENERALLY BE SLIGHTLY BELOW NORMAL THROUGH THE LONG TERM PERIOD.
WITH NORTHERLY TO NORTHEASTERLY WINDS FOR MOST OF THIS TIME FRAME
HIGH TEMPERATURES WILL BE LIMITED TO GENERALLY THE UPPER 70S TO LOW
80S.  WITH MOST NIGHTS HAVING MOSTLY CLEAR SKIES LOW TEMPERATURES
WILL DROP DOWN INTO THE MIDDLE 50S TO THE LOW 60S.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
LINE OF CONVECTION AHEAD OF A CDFNT IS PUSHING THRU THE FA. THE
LINE IS NOT SOLID...SO ONLY PUT THE TSRA IN TEMPO GROUP FOR A
COUPLE OF HOURS. HAVE THE BACK EDGE TIMED THRU CVG/LUK BY 08Z AND
CMH/LCK BY 09Z.

FROPA WILL OCCUR SHORTLY AFTER TSRAS END AND WINDS WILL SHIFT TO
THE W. POST CONVECTION THERE IS A VFR DECK AROUND 4K THAT IS
FORECAST TO BREAK UP SHORTLY AFT 12Z. WINDS WILL BECOME
NORTHWESTERLY DURING THE DAY THURSDAY WITH SCT CU.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...NOVAK
AVIATION...SITES
Hazardous weather outlook, Aug 24, 9:46 PM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
946 PM EDT WED AUG 24 2011

INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046-
051>056-060>065-070>073-077>080-260200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-
HIGHLAND-
946 PM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

...SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT...

A VERY UNSTABLE AIR MASS IS IN PLACE ACROSS THE REGION.
THUNDERSTORMS HAVE DEVELOPED ACROSS INDIANA AND ARE POISED TO MOVE
INTO OUR FORECAST AREA AROUND 1130PM AND WILL SPREAD SOUTHEASTWARD
THROUGH THE NIGHTTIME HOURS. PARAMETERS ARE FAVORABLE FOR STORMS
TO BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY
THREAT...ALTHOUGH SOME LARGE HAIL AND AN ISOLATED TORNADO CANNOT
BE RULED OUT LATE THIS EVENING. THERE IS THE POTENTIAL FOR STORMS
TO ORGANIZE IN SUCH A WAY AS WIND DAMAGE COULD BECOME
WIDESPREAD...PARTICULARLY IN WEST CENTRAL OHIO. THE SEVERE
POTENTIAL WILL DIMINISH LATER IN THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

KYZ089-090-094>100-OHZ074-081-082-088-260200-
CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
HOCKING-ADAMS-PIKE-SCIOTO-
946 PM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TONIGHT.

...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...

A LINE OF STRONG AND SEVERE THUNDERSTORMS OVER INDIANA WILL MAKE
ITS WAY SOUTHEASTWARD ACROSS THE FORECAST AREA TONIGHT.
THESE STORMS WILL MOVE INTO THE AREA AFTER MIDNIGHT. INSTABILITY
WILL HAVE BEGUN TO DECREASE BY THE TIME THESE STORMS MOVE IN. BUT
IT MAY STILL BE SUFFICIENT FOR SOME OF THE STORMS TO BECOME SEVERE
WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY THREAT. THE SEVERE
WEATHER POTENTIAL WILL DIMINISH LATER IN THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME POSSIBLE LATER TONIGHT.

In the hours before

Special weather statement, Aug 25, 1:21 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
121 AM EDT THU AUG 25 2011

OHZ044-045-250545-
LOGAN OH-UNION OH-
121 AM EDT THU AUG 25 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN UNION AND SOUTHERN
LOGAN COUNTIES THROUGH 145 AM EDT...

AT 119 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST
LIBERTY...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BELLEFONTAINE...WEST
MANSFIELD AND RICHWOOD.

ALSO...VALLEY HI...ZANESFIELD...PICKRELLTOWN...NEW JERUSALEM...
MIDDLEBURG...EAST LIBERTY...POTTERSBURG AND RAYMOND ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4024 8326 4026 8379 4027 8389 4036 8394
      4052 8325 4051 8324
Special weather statement, Aug 25, 1:52 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
152 AM EDT THU AUG 25 2011

KYZ092-093-OHZ070-077>079-250630-
KENTON KY-CAMPBELL KY-BROWN OH-BUTLER OH-HAMILTON OH-CLERMONT OH-
152 AM EDT THU AUG 25 2011

...A STRONG THUNDERSTORM WILL AFFECT CLERMONT...HAMILTON...
SOUTHEASTERN BUTLER...WESTERN BROWN...CAMPBELL AND KENTON COUNTIES
THROUGH 230 AM EDT...

AT 150 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
NORTHGATE...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FOREST PARK...
CHEVIOT...MOUNT HEALTHY...NORTH COLLEGE HILL...SPRINGDALE...
FINNEYTOWN...WYOMING...SHARONVILLE...LUDLOW...CINCINNATI...READING
AND PARK HILLS.

ALSO...NORTHGATE...PLEASANT RUN FARM...MOUNT HEALTHY HEIGHTS...WHITE
OAK...NORTHBROOK...GROESBECK...WHITE OAK WEST AND BRIDGETOWN NORTH
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3940 8451 3932 8435 3929 8435 3929 8430
      3908 8388 3887 8424 3885 8429 3923 8478

ASL
Special weather statement, Aug 25, 2:06 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
206 AM EDT THU AUG 25 2011

OHZ063-071>073-078>080-250645-
BROWN OH-CLINTON OH-FAYETTE OH-ROSS OH-WARREN OH-CLERMONT OH-
HIGHLAND OH-
206 AM EDT THU AUG 25 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HIGHLAND...
NORTHEASTERN CLERMONT...WARREN...NORTHWESTERN ROSS...SOUTHERN
FAYETTE...CLINTON AND NORTHERN BROWN COUNTIES THROUGH 245 AM EDT...

AT 201 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LEBANON...
MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MORROW...BLANCHESTER...
FAYETTEVILLE...ST. MARTIN...WILMINGTON...LYNCHBURG...NEW VIENNA...
SABINA AND LEESBURG.

ALSO...OREGONIA...CORWIN...PLEASANT PLAIN...CAESAR CREEK STATE
PARK...BUTLERVILLE...NEWTONSVILLE...MIDDLEBORO AND EDENTON ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3926 8428 3927 8426 3929 8427 3929 8435
      3936 8435 3954 8424 3947 8318 3908 8388

ASL
Special weather statement, Aug 25, 2:29 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
229 AM EDT THU AUG 25 2011

OHZ051-053-054-061-062-250715-
CLARK OH-GREENE OH-MADISON OH-MIAMI OH-MONTGOMERY OH-
229 AM EDT THU AUG 25 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY...
EXTREME SOUTHEASTERN MIAMI...SOUTHWESTERN MADISON...NORTHERN GREENE
AND SOUTHERN CLARK COUNTIES THROUGH 315 AM EDT...

AT 227 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WRIGHT-PATTERSON AFB...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FAIRBORN...ENON...
YELLOW SPRINGS...WILBERFORCE...CEDARVILLE...SPRINGFIELD...SOUTH
CHARLESTON AND CHOCTAW LAKE.

ALSO...PARK LAYNE...MEDWAY...CRYSTAL LAKES...HOLIDAY VALLEY...
DONNELSVILLE...OLDTOWN...GREEN MEADOWS AND SNYDERVILLE ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3971 8347 3972 8365 3970 8366 3973 8418
      3991 8418 3998 8346

ASL
Special weather statement, Aug 25, 2:43 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
243 AM EDT THU AUG 25 2011

OHZ073-080>082-250715-
ADAMS OH-PIKE OH-ROSS OH-HIGHLAND OH-
243 AM EDT THU AUG 25 2011

...A STRONG THUNDERSTORM WILL AFFECT HIGHLAND...SOUTHERN ROSS...
WESTERN PIKE AND NORTHERN ADAMS COUNTIES THROUGH 315 AM EDT...

AT 241 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF
HILLSBORO...MOVING EAST AT 40 MPH.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HILLSBORO...BELFAST...
GREENFIELD...MARSHALL...CYNTHIANA...PIKE LAKE...NORTH FORK VILLAGE...
KINCAID SPRINGS...CHILLICOTHE AND BAINBRIDGE.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3934 8276 3899 8321 3901 8324 3901 8327
      3894 8327 3906 8387 3911 8387 3939 8334
Special weather statement, Aug 25, 3:15 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
315 AM EDT THU AUG 25 2011

OHZ054-055-061>064-250745-
FAYETTE OH-FRANKLIN OH-GREENE OH-MADISON OH-MONTGOMERY OH-PICKAWAY
315 AM EDT THU AUG 25 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PICKAWAY...EASTERN
MONTGOMERY...SOUTHERN MADISON...GREENE...EXTREME SOUTHWESTERN
FRANKLIN AND NORTHERN FAYETTE COUNTIES THROUGH 345 AM EDT...

AT 310 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MIDWAY TO OVERLOOK-PAGE MANOR...MOVING EAST AT 50 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WRIGHT-PATTERSON AFB...
BLOOMINGBURG...FAIRBORN...MOUNT STERLING...YELLOW SPRINGS...
WILLIAMSPORT...SOUTH BLOOMFIELD...LOGAN ELM VILLAGE...CIRCLEVILLE AND
ASHVILLE.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3956 8286 3964 8416 3988 8416 3987 8405
      3985 8404 3985 8397 3982 8390 3982 8383
      3980 8383 3977 8364 3977 8359 3984 8356
      3980 8284

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 11:05 PM EDTSpecial Weather StatementILNHardin55 min
Aug 24, 11:39 PM EDTSpecial Weather StatementILNAuglaize, Shelby66 min
Aug 25, 12:19 AM EDTSpecial Weather StatementILNPreble56 min
Aug 25, 12:33 AM EDTSpecial Weather StatementILNHardin42 min
Aug 25, 1:21 AM EDTSpecial Weather StatementILNLogan, Union24 min
Aug 25, 1:34 AM EDTSevere Thunderstorm WarningILNDelaware, Logan, Union26 min
Aug 25, 1:52 AM EDTSpecial Weather StatementILNClermont, Hamilton38 min
Aug 25, 2:06 AM EDTSpecial Weather StatementILNClinton, Warren39 min
Aug 25, 2:29 AM EDTSpecial Weather StatementILNClark46 min
Aug 25, 2:43 AM EDTSpecial Weather StatementILNHighland, Ross32 min
Aug 25, 3:15 AM EDTSpecial Weather StatementILNGreene, Pickaway30 min
Aug 25, 4:00 AM EDTSpecial Weather StatementILNFayette30 min
Aug 25, 4:37 AM EDTSpecial Weather StatementILNPickaway23 min
Aug 25, 5:24 AM EDTSpecial Weather StatementILNPickaway36 min
Aug 25, 5:57 AM EDTSpecial Weather StatementILNFayette33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.